Mississippi, 2003Tornado in Mississippi, April 24, 2003
April 24, 2003 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 24, 1:22 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 24, 1:22 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT THU APR 24 2003
THE LATEST SURFACE ANALYSIS SHOWS THE WARM FRONT CURRENTLY LIFTING
INTO CENTRAL MISSISSIPPI AND CENTRAL ALABAMA WITH AREA RADAR LOOPS
SHOWING CONVECTION MAINLY OVER MISSISSIPPI AND WEST CENTRAL
ALABAMA. THE DEEP 500 MB LOW CURRENTLY OVER KANSAS WILL ADVANCE
EASTWARD TO SOUTHERN MISSOURI OVERNIGHT. CURRENT CONVECTION IS
ASSOCIATED WITH MID LEVEL SHORTWAVE THAT WILL LIFT NORTHEASTWARD
WHILE ANOTHER STRONG SHORTWAVE ROTATES AROUND THE BASE OF THE 500MB
LOW...RESULTING IN INTENSE DEEP LAYER LIFT APPROACHING FROM
LOUISIANA. DUE TO THE INTERACTION BETWEEN EDDIES IN THE SOUTHERN
AND NORTHERN STREAMS WITH SUBTLE DIFFERENCES IN INTERACTIONS BETWEEN
UPPER LEVEL JETS...TIMING OF STRONGEST STORMS/SQUALL LINE IS IN
QUESTION...BUT LOOKS TO HAVE A LINE OF STORMS ADVANCING INTO THE
WESTERN FORECAST AREA THIS AFTERNOON WHICH WILL MOVE ACROSS THE
FORECAST AREA OVERNIGHT. 850 MB JET IS ANTICIPATED TO INCREASE TO
40-50 KNOTS OVER THE AREA BY MIDNIGHT...RESULTING IN SURFACE BASED
HELICITIES INCREASING TO 250-350...WHILE UPPER LEVEL SUPPORT FROM
SOUTHERN/NORTHERN STREAM JETS LOOKS TO FAVOR STORMS OVER THE
NORTHERN PORTION OF THE FORECAST AREA AS WELL. STORMS MAY BECOME
SLIGHTLY ELEVATED OVERNIGHT...BUT WILL STILL BE ABLE TO TAP
SUFFICIENT SHEAR TO JUSTIFY SEVERE WEATHER THREAT. MID LEVEL DRY
PUNCH WILL ENHANCE STORMS AS WELL OVERNIGHT. PER COORDINATION WITH
HPC...WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH DUE TO
UNCERTAINTIES WITH LOCATION OF HEAVIEST RAIN...HIGH FFG VALUES...AND
LACK OF PRIMING RAINFALL FROM CURRENT WIDESPREAD CONVECTION WHICH
WILL AFFECT LOCATIONS MAINLY NORTH OF THE FORECAST AREA. DRY
WEATHER FOLLOWS SATURDAY THROUGH MONDAY AS A DOME OF HIGH PRESSURE
MOVES ACROSS THE EASTERN STATES. A LOW PRESSURE SYSTEM MOVING
ACROSS THE GREAT LAKES REGION TO THE NEW ENGLAND AREA WILL BRING A
TRAILING FRONT INTO THE FORECAST AREA ON TUESDAY. THE RETURN OF
POPS TO TUESDAY IS DEBATABLE GIVEN THE LIMITED MOISTURE SO WILL
LEAVE OUT TO AVOID FLIP FLOPPING. ANOTHER SYSTEM ADVANCING IN FROM
THE PLAINS WILL RESULT IN INCIPIENT RETURN FLOW INTERACTING WITH THE
REMNANTS OF THE FRONT ON WEDNESDAY...BUT WILL HOLD OFF ON RETURNING
POPS TO THE FORECAST TO AVOID FLIP FLOPPING AS WELL. RETURN FLOW
WILL BE A BIT STRONGER ON THURSDAY BUT THE PLAINS SYSTEM IS EXPECTED
TO MOVE OFF TOWARDS THE NORTHEAST WITH THE FRONT POSSIBLY HELD BACK
TO THE WEST...SO WILL HOLD OFF ON ADDING POPS TO THURSDAY FOR NOW.
MARINE...SOUTHEAST WINDS AT 15-20 KNOTS WILL INCREASE TO 20 KNOTS
AND BECOME SOUTHWEST WITH SEAS BUILDING TO AROUND 7 FEET. SOUTHWEST
WINDS AT 20 KNOTS THEN SUBSIDE TO 15-20 KNOTS ON FRIDAY WITH SEAS 6
TO 7 FEET. WINDS BECOME NORTHWEST FRIDAY NIGHT AS THE FRONT MOVES
OFFSHORE.
FIRE...NO CONCERNS.
29/EVERSOLE
.PRELIMINARY TEMPS / POPS...
MOBILE 67 84 60 81 / 90 20 20 00
PENSACOLA 68 82 62 81 / 90 40 20 00
DESTIN 68 78 65 78 / 90 60 20 00
EVERGREEN 63 82 57 80 / 90 40 20 00
WAYNESBORO 63 82 56 79 / 90 20 20 00
CAMDEN 63 82 55 79 / 90 40 20 00
.MOB...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675.
MS...NONE.
Hazardous weather outlook, Apr 24, 4:15 AM CST, 13 hours 20 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT THU APR 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS MOVES EAST
TODAY...WHILE A WARM FRONT MOVES SLOWLY NORTHWARD ACROSS THE NORTH
CENTRAL GULF COAST STATES. AS ATMOSPHERIC MOISTURE INCREASES TODAY
AND TONIGHT...SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP
SOUTHWARD FROM WESTERN MISSISSIPPI TO OFF THE LOUISIANA COAST...THEN
SPREAD EAST ACROSS THE AREA THROUGH THE DAY. WITHIN THE WARM
SECTOR...COVERAGE OF THUNDERSTORMS INCREASES TONIGHT WITH SOME OF
THE STORMS POSSIBLY REACHING SEVERE INTENSITY. CONDITIONS ARE ALSO
BECOMING FAVORABLE FOR LOCALLY HEAVY RAINS IN THUNDERSTORMS.
OUTSIDE OF THUNDERSTORMS...MODERATE TO STRONG SOUTHERLY FLOW TODAY
AND TONIGHT PRESENTS AN INCREASED THREAT FOR RIP CURRENTS ALONG THE
GULF COAST.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)
ALTHOUGH THE MAIN AREA OF THUNDERSTORM ACTIVITY IS FORECAST TO SHIFT
EAST OUT OF THE AREA FRIDAY MORNING...THUNDERSTORMS COULD REDEVELOP
DURING THE DAY AHEAD OF A SURFACE COLD FRONT MOVING EAST OVER THE
LOWER MISSISSIPPI RIVER VALLEY. THUNDERSTORM REDEVELOPMENT WILL BE
THE DIRECT RESULT OF A MORE UNSTABLE AIRMASS SETTING UP OVER THE
AREA FRIDAY AS THE FRONT MOVES THROUGH. THE STORM PREDICTION CENTER
HAS OUTLOOKED MUCH OF THE AREA UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED BY TONIGHT...OVER
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE. /10
In the hours before
Special weather statement, Apr 24, 11:45 AM CST, 5 hours 50 minutes before
ALZ051>055-MSZ067-242200-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT THU APR 24 2003
...THUNDERSTORM ADVISORY FOR WASHINGTON...MONROE...CLARKE...WILCOX...
CHOCTAW AND WAYNE COUNTIES UNTIL 400 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS...SOME STRONG...JUST WEST OF CHOCTAW COUNTY IN ALABAMA
STRETCHING SOUTHWEST TO 50 MILES SOUTHWEST OF WAYNESBORO IN
MISSISSIPPI...MOVING EAST AT 30 MPH.
THE PRIMARY THREATS FROM THESE STORMS ARE GUSTY WINDS...DANGEROUS
LIGHTNING AND POSSIBLE SMALL HAIL. WIND GUSTS OF 35 TO 45 MPH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 24, 12:25 PM CST, 5 hours 10 minutes before
ALZ051>055-MSZ067-242200-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT THU APR 24 2003
...THUNDERSTORM ADVISORY FOR WASHINGTON...MONROE...CLARKE...WILCOX...
CHOCTAW AND WAYNE COUNTIES UNTIL 400 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS...SOME STRONG...JUST WEST OF CHOCTAW COUNTY IN ALABAMA
STRETCHING SOUTHWEST TO 50 MILES SOUTHWEST OF WAYNESBORO IN
MISSISSIPPI...MOVING EAST AT 30 MPH.
THE PRIMARY THREATS FROM THESE STORMS ARE GUSTY WINDS...DANGEROUS
LIGHTNING AND POSSIBLE SMALL HAIL. WIND GUSTS OF 35 TO 45 MPH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 24, 1:55 PM CST, 3 hours 40 minutes before
ALZ051>057-MSZ067-075-076-242115-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT THU APR 24 2003
...THUNDERSTORM ADVISORY FOR PARTS OF SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA...UNTIL 430 PM CDT...
A LINE OF THUNDERSTORMS WAS LOCATED FROM NEAR CAMDEN TO GROVE HILL
TO NEAR NEW AUGUSTA. THIS LINE OF STORMS WAS MOVING EAST AT 25
MILES AN HOUR AND WILL BE FROM SNOW HILL IN WILCOX COUNTY TO NEAR
MONROEVILLE TO LEAKESVILLE BY 345 PM AND FROM GREENVILLE TO
EVERGREEN TO LUCEDALE BY 430 PM.
OTHER THUNDERSTORMS WERE SCATTERED BEHIND THIS LINE INTO SOUTHEAST
MISSISSIPPI. THESE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO
THE EVENING.
THE PRIMARY THREATS FROM THESE STORMS WILL BE HAIL UP TO THE SIZE OF
REGULAR MARBLES AND WIND GUSTS OF 40 TO 50 MPH. THESE WIND GUSTS
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO
OCCUR. RESIDENTS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND
EVENING SHOULD KEEP A CLOSE WATCH ON THE SKY.
Special weather statement, Apr 24, 3:35 PM CST, 2 hours before
ALZ051>062-FLZ001-MSZ067-075-076-078-079-242330-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
435 PM CDT THU APR 24 2003
...THUNDERSTORM ADVISORY FOR PARTS OF SOUTHWEST ALABAMA AND
SOUTHEAST MISSISSIPPI UNTIL 630 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS
SCATTERED ACROSS SOUTHWEST ALABAMA AND SOUTHEAST
MISSISSIPPI...GENERALLY NORTH OF AN ANDALUSIA TO BAY MINETTE TO
MOBILE LINE. THESE THUNDERSTORMS WILL CONTINUE ACROSS THIS AREA FOR
THE NEXT TWO HOURS AND WILL CONTINUE INTO THE EVENING HOURS.
STRONGER THUNDERSTORMS COULD MOVE INTO PERRY...STONE AND WAYNE
COUNTIES IN MISSISSIPPI BY 600 PM.
THE PRIMARY THREATS FROM THESE STORMS WILL BE HAIL UP TO THE SIZE OF
REGULAR MARBLES AND WIND GUSTS OF 40 TO 50 MPH. THESE WIND GUSTS
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO
OCCUR. RESIDENTS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND
EVENING SHOULD KEEP A CLOSE WATCH ON THE SKY.
Special weather statement, Apr 24, 5:29 PM CST, 6 minutes before
ALZ051>062-FLZ001-MSZ067-075-076-078-079-250130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
629 PM CDT THU APR 24 2003
...THUNDERSTORM ADVISORY FOR PARTS OF SOUTHWEST ALABAMA AND
SOUTHEAST MISSISSIPPI UNTIL 830 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS
SCATTERED ACROSS MOST OF SOUTHWEST ALABAMA AND PARTS OF SOUTHEAST
MISSISSIPPI...GENERALLY NORTH OF AN WIGGINS...CITRONELLE...
BREWTON...ANDALUSIA LINE. THESE THUNDERSTORMS WILL CONTINUE ACROSS
THESE AREAS DURING THE NEXT TWO HOURS...AND WILL POSSIBLY CONTINUE
INTO THE LATER EVENING HOURS.
THE STRONGEST THUNDERSTORM WILL MOVE OUT OF EASTERN PERRY COUNTY
AND INTO GREENE COUNTY OF MISSISSIPPI THROUGH 730 PM. ALTHOUGH THE
STORM HAS WEAKENED SLIGHTLY...IT WILL STILL BE CAPABLE OF PRODUCING
LARGE HAIL...STRONG DAMAGING WINDS...AND POSSIBLY A TORNADO THROUGH
730 PM.
OTHER...LESS INTENSE THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST
ALABAMA THIS EVENING...WITH THE PRIMARY THREATS FROM THESE
STORMS BEING POSSIBLE HAIL UP TO THE SIZE OF MARBLES AND WIND GUSTS
UP TO AROUND 40 OR 50 MPH. THESE WIND GUSTS COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO OCCUR. RESIDENTS
PLANNING OUTDOOR ACTIVITIES THIS EVENING SHOULD KEEP A CLOSE WATCH ON
THE SKY.
Tornado, Greene
- When
- April 24, 5:35 PM CST to 5:36 PM CST
- Where
- Greene County, Neely
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.167, -88.767
A weak tornado briefly touched down just north of Neely. Several trees were blown down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 24 to 25, 20036 injured · $54 million · F3 · 56 events
- Tornado and Hail in Louisiana, April 24, 20033 injured · $408,000 · F2 · 6 events
- Tornadoes and Hail in Arkansas, April 24, 2003$763,000 · F1 · 9 events
- Tornado in Arkansas, April 24, 2003F2 · 1 event
- Tornado and Hail in Kansas, April 24, 2003$105,000 · F1 · 5 events
- Tornado in Louisiana, April 24, 2003$50,000 · F1 · 1 event
- Tornado in Mississippi, April 24, 2003$50,000 · F1 · 1 event
- Damaging Wind in Idaho, April 24, 2003$100,000 · 65 kt wind · 1 event
- Flood in Alabama, April 24 to 25, 2003$85,000 · 1 event
- Hail in Texas, April 24, 2003$49,000 · 2.75 in hail · 10 events
- Hail and Lightning Strike in Arkansas, April 24, 2003$51,000 · 1.75 in hail · 4 events
- Tornado in Arkansas, April 24, 20031 injured · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351250.